MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Codes Device Damaged Prior to Use (2284); Defective Device (2588); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported before intraocular lens (iol) implant procedure, the lens optic was defective.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in d.4.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating optic scratch was when opening the lens and the optic was torn when tapping down.
 
Additional Manufacturer Narrative
Additional information was provided in b.5., d.9., d.10., h.3., h.6.And h.11.The lens was returned submerged in clear solution inside a plastic syringe.The lens was removed.One haptic was broken in the gusset area.The broken haptic portion was not returned.The optic was broken (or cut) into two pieces.The optic posterior was scratched.Product history records were reviewed, and the documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated with a non-qualified viscoelastic.The reported complaint was for optic scratch when opening, and the optic was torn when tapping down".The file indicated associated products were used.It is not possible to determine if the reported observed scratch was present upon customer receipt.Based on the condition of the returned sample, and the information provided of associated products, the root cause cannot be determined for the reported "scratch when opening".The root cause for the reported "optic was torn when tapping down" may be related to a failure to follow the instructions for use (ifu).A noncompany ovd was indicated.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20511580
Report Number1119421-2024-02045
Device Sequence Number12885958
Product Code MFK
UDI-Device Identifier00380652357630
UDI-Public(01)00380652357630(17)251208(11)201209(10)15121084(21)15121084082
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.150
Device Lot Number15121084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/23/2024
12/04/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/21/2024
12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; NON COMPANY VISCOELASTIC.
Patient SexUnknown